Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
  Quarterly of Applied Mathematics
Quarterly of Applied Mathematics
  
Online ISSN 1552-4485; Print ISSN 0033-569X
 

Modeling the flash-heat experiment on porous domains


Authors: H. T. Banks, D. Cioranescu, A. K. Criner and W. P. Winfree
Journal: Quart. Appl. Math. 70 (2012), 53-67
MSC (2000): Primary 35B27, 76R50, 78M40
Published electronically: September 16, 2011
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We discuss a mathematical model for the flash-heat experiment in homogeneous isotropic media. We then use this model to investigate the use of homogenization techniques in approximating models for interrogation via flash-heating in porous materials. We represent porous materials as both randomly perforated domains and periodically perforated domains.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 35B27, 76R50, 78M40

Retrieve articles in all journals with MSC (2000): 35B27, 76R50, 78M40


Additional Information

H. T. Banks
Affiliation: Department of Mathematics, Center for Research in Scientific Computation, North Carolina State University, Raleigh, North Carolina 27695-8212

D. Cioranescu
Affiliation: Laboratoire J. L. Lions, Université Pierre et Marie Curie, 175 rue du Chevaleret, 75013 Paris, France

A. K. Criner
Affiliation: Department of Mathematics, Center for Research in Scientific Computation, North Carolina State University, Raleigh, North Carolina 27695-8212

W. P. Winfree
Affiliation: Nondestructive Evaluation Science Branch, NASA Langley Research Center, MS 231, Hampton, Virginia 23681

DOI: http://dx.doi.org/10.1090/S0033-569X-2011-01230-8
PII: S 0033-569X(2011)01230-8
Keywords: Modeling porous media, thermal diffusion, homogenization
Received by editor(s): May 16, 2010
Published electronically: September 16, 2011
Article copyright: © Copyright 2011 Brown University



Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2014 Brown University
Comments: qam-query@ams.org
AMS Website